MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% SURGISCREEN

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% SURGISCREEN
Catalog Number 6902316
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Cms 2578032, windchill ra604459 on (b)(6) 2023, a customer complained to global technical solution center (gtsc) about what was described as a discrepant negative antibody screening results in the indirect antiglobulin test (iat) for one patient using 0.8% surgiscreen lot vss506 and mts igg card lot 061223001-02 in conjunction with their ortho vision id-mts 50004387.Complainant/complaint reporter: (b)(6)¿ medical technologist dates of events: (b)(6) 2023 reported on (b)(6) 2023 by the customer to gtsc.Reagents: 0.8% surgiscreen for gel (product code 6902316; lot vss506; expiry date 28 november 2023, manufactured on 26 september 2023) mts anti-igg card (product code; mts084024; lot 061223001-02; expiry date 07 april 2024, manufactured date 07 july 2023) other reagent: 0.8% surgiscreen for gel lot vss508 expiry date 28 november 2023 0.8% resolve panel a lot vra444, expiry date 28 november 2023 patients¿ information: sample ids for patient's samples: -sample id (b)(6) tested on (b)(6) 2023.-samples ids (b)(6) and ec72845 were tested on (b)(6) 2023.The customer reported that on (b)(6) 2023 they had tested a patient sample (id (b)(6) ) for antibody screening in iat using 0.8% surgiscreen lot vss508 and mts anti-igg card lot 061223001-02 in manual method and they had obtained positive reaction with cell 2+ with cell 3 of the red cell reagent.The customer reported that they had tested the same patient sample for antibody identification in iat using 0.8% resolve panel a lot vra444 in manual technique and obtained positive reactions with cells 3 and 8 with 2+ reactions strength.The customer reported that they could identify an anti-lea(le1) antibody (no further information was provided).The customer reported that on the same day the same patient sample was tested for antibody screening in iat using 0.8% surgiscreen lot vss506 and igg card lot #061223001-02 with their ortho vision id-mts 50004387 and that they obtained negative reactions with the three cells of the red cell reagent.The customer reported that on the (b)(6) 2023, three sample from the same patient ( ids (b)(6) and ec72845) were tested for antibody screening in iat using 0.8% surgiscreen lot vss506 and mts igg card lot 061223001-02 with their ortho vision id-mts 50004387 and that they obtained a negative reaction with cell 3 for sample id (b)(6); a positive 1+ reaction with cell 3 (no information on sample id); an ind for indeterminate reaction for cell 3 (no information on sample id).No further information was provided.The customer reported that no biased results had been reported to the physician as this was part of a competency study.The customer reported that the patient had not been harmed as a result of the reported events.
 
Additional Manufacturer Narrative
Investigation details: the customer reported that they had processed qc samples to validate gel card technique on the days of the events and the results were as expected.The confirmation was not provided.The cards and reagent red blood cells storage and usage conditions were checked and found aligned with ortho¿s recommendations.The customer did not provided patients reports.According to ortho lot-specific information for 0.8% surgiscreen lot vss506, cells 1 and 2 are negative for lea(le1) antigen and cell 3 is positive and homozygous for lea(le1) antigen.Therefore, it follows that the negative reaction with cells 3 are not consistent with the expected reactivity of anti-lea(le1) antibody.According to ortho lot-specific information for 0.8% surgiscreen lot vss508, cells 1 and 2 are negative for lea(le1) antigen and cell 3 is positive and homozygous for lea(le1) antigen.Therefore, it follows that the positive reaction with cells 3 are consistent with the expected reactivity of antilea(le1) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra444, cells 3 and 8 are positive and homozygous for lea(le1) antigen, the other cells being negative for lea(le1) antigen.Therefore, it follows that the positive reaction with cells 3 and 8 are consistent with the expected reactivity of anti-lea(le1) antibody.As part of the investigation, a review of the manufacturing batch record for 0.8% surgiscreen lot vss506 as used by the customer on the days of the reported events was performed at ortho¿s manufacturing site.Manufacturing batch record review did not identify any non-conformance or quality event that could be related to the issue reported by the customer.(dra# 604460) retain sample of 0.8% surgiscreen vss506 could not be tested as lot was expired when complaint was reported to gtsc.A review of the complaints associated with the red cell reagents manufactured using the same donor as used to manufacture cell 3 from lot vss506 of 0.8% surgiscreen being lea(le1) antigen positive was performed.No trend or systematic failure of this donor was identified.(dras# 604461 and 604463) the review of the worldwide complaint databases through 14 december 2023 was performed for call subject 6902316 (0.8% surgiscreen for gel) and lot vss506.No other complaint was identified with call area falseneg.No trend was identified.(dra# 604462) no further investigation was performed on these incidences.The assignable cause of the discordant negative reactions in antibody screening is sample-related, patients¿ anti-lea(le1) antibody being weak and at or around the detection limit of the reagents and method employed.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody screening reactions obtained by the customer, the device instructions for use of 0.8 % surgiscreen red cell reagent state: ¿for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.¿ no further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% SURGISCREEN
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18414957
Report Number0002250051-2023-00133
Device Sequence Number14126132
Product Code QHT
UDI-Device Identifier10758750007660
UDI-Public10758750007660
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number6902316
Device Lot NumberVSS506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown